MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. STEMMED TIBIAL COMPONENT PRECOAT SIZE 4; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. STEMMED TIBIAL COMPONENT PRECOAT SIZE 4; PROSTHESIS, KNEE
Model Number 5980-37-02
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Ambulation or Postural Difficulties (2544)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A2: year of birth: 1964.D6a: exact implantation date is unknown but occurred in 2017.D10: unknown femoral component: catalog#ni, lot #ni; unknown articular surface: catalog#ni; lot#ni.G2: foreign: germany user facility: bfarm user report reference: 10211/23 diligence is in process to determine whether the product is available for evaluation.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.H3 other text : see h10 narrative.
 
Event or Problem Description
It was reported via a competent authority user report that a patient underwent an initial left total knee arthroplasty.Subsequently, six (6) years post-implantation, the patient experienced a fracture of the tibial component.A revision surgery was performed in which the complete prosthesis system was replaced.Due diligence is in progress for this event; to date no further information has been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided pictures identified a broken articular surface and a broken tibial plate.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: pre-op diagnosis of fractured tibial component, patient noted pain and instability, excision of scar tissue, medial plateau was sunk about 1 cm, a drain was placed.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: fracture of hyper-dense material along the medial tibial plateau, no bony joint fracture.Root cause was unable to be determined.This complaint was confirmed by the pictures of the explanted items being fractured, the medical records, and the x-ray images.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.
 
Event or Problem Description
It was reported via a competent authority user report that a patient underwent an initial left total knee arthroplasty.Subsequently, six (6) years post-implantation, the patient experienced a fracture, pain, and instability.During the revision surgery fracture of the tibial component and articular surface were noted as well as scar tissue and tibial plateau subsidence without loosening.A revision surgery was performed in which the complete prosthesis system was replaced.Due diligence is complete as multiple attempts have been made however it was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: articular surface regular constraint size yellow/c-h 10 mm height: catalog# 90597003010, lot#63667284; femoral component precoat size e left: catalog#00595001501, lot#63636144; palacos r+g 2x20: catalog#66017775, lot#85785278, (b)(4); palacos r+g 2x40: catalog#6017747, lot#86324612.Multiple mdr reports have been filed for this event.Please see associated report: 0001822565-2023-01476.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.

Brand Name
STEMMED TIBIAL COMPONENT PRECOAT SIZE 4
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16854706
Report Number0002648920-2023-00082
Device Sequence Number7566393
Product Code JWH
UDI-Device Identifier00889024217584
UDI-Public(01)00889024217584(17)270228(10)63609055
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5980-37-02
Device Catalogue Number00598003702
Device Lot Number63609055
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer05/11/2023
08/02/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date06/01/2023
08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexFemale